Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 177, NWS Melbourne, FL

October 22, 2021

NWS Melbourne, FL issued this special marine warning at Oct 22, 2021, 1:35 PM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2021, 1:35 PM EDT (17:35 UTC)
Expired
Oct 22, 2021, 2:15 PM EDT
In force
40 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Oct 22, 10:35 AM EDT, 3 hours earlier.

Area forecast discussion, Oct 22, 10:35 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
1035 AM EDT Fri Oct 22 2021

.DISCUSSION...
East central FL woke up with a mixture of clear skies while others
had partly skies. This due to today being a transition day.
Moisture will be pushing from the south towards Treasure Coast,
where showers are reaching the coastal communities. And moisture
ahead of a frontal boundary, which was located across southeast
U.S. this morning, will be pushing south and spreading across the
local area. Most of the rain and lightning storm we will see today
will be south of Sebastian Inlet. But a few showers could be
possible across the interior. The forecast was updated to include
the mention of lightning for today for the aforementioned areas.
Temps reaching the mid-upper 80s by afternoon.

&&

.AVIATION...
VFR prevailing for most of the terminals. A few coastal showers
could briefly reduce visibilities this morning for KVRB to KSUA.
In the afternoon, a few showers could be possible across the
interior but these will be so isolated that for now were kept out
of the TAFs.

&&

.MARINE...
A few showers embedded with lightning will move over the waters
east of the Treasure Coast this morning producing brief gusty
winds up to 25 kt. Otherwise, winds will be light and generally
from the east. Seas 2-3 ft.

&&

.HYDROLOGY...
The Saint Johns River at Astor is forecast to remain within Action
Stage through at least this weekend.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Watson
Hazardous weather outlook, Oct 22, 11:30 AM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1130 AM EDT Fri Oct 22 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1130 AM EDT Fri Oct 22 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms are possible this afternoon into
tonight across the Atlantic waters of the Treasure Coast. A few of
these could reach the coastal areas of the Treasure Coast causing
occasional lighting strikes.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain within Action
Stage through the upcoming weekend.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
The rip current risk is expected to remain Moderate through at
least the upcoming weekend. A few lightning storms are possible
around Lake Okeechobee, the Treasure Coast and adjacent Atlantic
waters this Weekend and into Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Negron/Pendergrast

In the hours before

Special weather statement, Oct 22, 1:23 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
123 PM EDT Fri Oct 22 2021

FLZ064-221745-
Martin FL-
123 PM EDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of southeastern Martin
County through 145 PM EDT...

At 121 PM EDT, the public reported a funnel cloud over Jonathan
Dickinson State Park, or over Hobe Sound. This storm was slowly
moving to the north.

HAZARD...Winds in excess of 40 mph.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8021
      2709 8024 2713 8011 2707 8008
TIME...MOT...LOC 1721Z 214DEG 4KT 2704 8015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:23 PM EDTSpecial Weather StatementMLBMartin22 min
Oct 22, 2:51 PM EDTAreal Flood AdvisoryMLBMartin114 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.